Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Gray, ME

August 3, 2000Carroll County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2000, 1:14 PM EDT for Carroll County, New Hampshire. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 3, 2000, 1:14 PM EDT (17:14 UTC)
Expired
Aug 3, 2000, 2:00 PM EDT
In force
46 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carroll County, NH

The radar

The Portland,ME radar (KGYX), 78 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 031717
SVRPWM
NHC003-031800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
114 PM EDT THU AUG 3 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE

* UNTIL 200 PM EDT

* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF TAMWORTH...MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTH OF TAMWORTH AT 125 PM
  OVER OSSIPEE LAKE 145 PM
  AND OVER FREEDOM AT 200 PM

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

LAT...LON 4385 7138 4367 7133 4372 7095 4394 7104

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:07 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 3, 10:07 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1007 AM EDT THU AUG 3 2000

NRN NH AND NW MAINE HAVE BROKEN OUT NICELY THIS AM BUT THE SAME OLD
STORY FOR THE COAST FOG...DRIZZLE AND THE DANK MARINE AIR. LOOKING
AT SAT DATA SUGGESTS THAT THE SW COAST SHOULD BREAK OUT OVER THE
NEXT COUPLE HRS ALSO SFC WINDS AT PWM AND PSM...SFM HAVE SWITCHED TO
A MORE SW DIRECTION. HAVE ADDED MENTION OF GUSTY WINDS AND HAIL TO
ALL ZONES EXCEPT COAST. COLD FRONT ENTERING EXTREME WESTERN NY ATTM.
AVN MAY BE A BIT FAST WITH FRONT.

.GYX...NONE.

TFH

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:14 PM EDTSevere Thunderstorm WarningGYXCoos46 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.